Hail, Saline
- When
- May 10, 12:03 AM CST
- Where
- Saline County, Dorchester
- Measured
- 0.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.650, -97.117
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at May 9, 3:19 PM CST, 8 hours 44 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 419 PM CDT SUN MAY 9 2004 .DISCUSSION... FCST CONCERN CONTINUES TO BE THE PROSPECTS FOR THUNDERSTORMS AND SEVERE WEATHER THROUGH MIDWEEK. SHORT TERM...18Z OAX SPECIAL SOUNDING WAS A LOT DRIER THAN 12Z MODELS SUGGESTED IT SHOULD BE. THIS IS LIKELY DUE TO SINKING MOTION ALOFT BEHIND MID LVL MESO TROUGH MOVING OUT OF THE AREA LEFT OVER FROM LAST NIGHTS TSTMS. THIS SHOULD CUT DOWN ON INSTABILITY AND SVR POTENTIAL IN E CNTRL NEB FOR A WHILE AND TEND TO SLOW THE ADVANCE OF THE COLD FRONT. SHEAR IS ALSO ON THE WEAK SIDE. FORECAST SCENARIO IS FOR PULSE TYPE SEVERE IN NORTHEAST NEB THIS EVE WITH STRONG OUTFLOW WINDS...THEN CONSOLIDATING TO AN MCS OVERNIGHT AS MOIST INFLOW INCREASES. THIS WILL DRIVE THE BOUNDARY SLOWLY SOUTH...ALTHOUGH CORFIDI VECTORS ARE NOT AT ALL STRONG. NOT SURE WHAT TO MAKE OF 18Z MESOETA REDEVELOPMENT OF A RAIN REGION IN NORTHERN NEB LATE TONIGHT INTO MON MORNING EXCEPT THAT IT IS VERY SLOW LOOKING IN DRIVING THE BOUNDARY SOUTH. MON LIKELY TO START CLOUDY AND RAINY NORTH OF THE SFC FRONT...AND LIKELY MUCH TOO COOL FOR SFC BASED AFTERNOON CONVECTION. SOME PROSPECTS FOR WARM ADVECTION TSTMS ABOVE THE BNDRY LAYER AS A VIGOROUS LLJ SETS UP MONDAY NIGHT. TUE LOOKS WINDY AND WARM IN ADVANCE OF A STRONG SFC LOW OVER WRN DAKOTAS. FRONT WILL PROB NOT BE CLOSE ENOUGH FOR CONVECTIVE INITIATION...BUT CANNOT BE TOTALLY RULED OUT. MODELS SUGGEST A LOT OF LOW LVL MOISTURE MOVING N INTO THE AREA. BEST CHC FOR MORE SEVERE WEATHER COMES IN THE MIDWEEK AS A LARGE UPPER TROUGH APPROACHES FROM THE WEST. THE ENVIRONMENT SHOULD BECOME MORE STRONGLY SHEARED AND UNSTABLE NEAR THE FRONTAL ZONE...BUT TIMING THE FRONT IS NOT POSSIBLE AT THIS POINT. WENT WITH HPC IDEA THAT FRONT WOULD BE EAST OF US BY LATE THU. AFTER THE FRONT PASSES...COOLER AND DRIER WEATHER SHOULD PREVAIL THROUGH NEXT SUNDAY. GFS CONTINUES TO SHOW ANOTHER MCS OVER OUR SOUTHEAST THU NIGHT...SO THIS WILL HAVE TO BE MONITORED FOR LATER FCSTS. && WATCHES/WARNINGS/ADVISORIES... .NE...NONE. .IA...NONE. && POLLACK
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1100 PM CDT SUN MAY 9 2004 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-101100- ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS- FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON- MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE- PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD- SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE- 1100 PM CDT SUN MAY 9 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST NEBRASKA. .DAY ONE...TONIGHT AND MONDAY AN AREA OF SHOWERS AND THUNDERSTORMS SHOULD CONTINUE TO PROGRESS SOUTHEAST ACROSS EASTERN NEBRASKA AND SOUTHWEST IOWA OVERNIGHT. A FEW STORMS COULD PRODUCE STRONG WINDS AND HAIL. LOCALLY HEAVY RAIN IS ALSO POSSIBLE. SHOWERS AND THUNDERSTORMS ARE POSSIBLE AGAIN MONDAY...BUT THE CHANCE FOR SEVERE WEATHER IS NOT AS HIGH AS IT IS TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SUNDAY A CHANCE OF THUNDERSTORMS CONTINUES MONDAY NIGHT THROUGH THURSDAY. SEVERE STORMS MAY OCCUR MONDAY THROUGH WEDNESDAY...WITH THE BEST CHANCES IN THE LATE AFTERNOON AND EVENING. THE WEATHER PATTERN WILL REMAIN UNSETTLED THROUGH THAT PERIOD AS A SERIES OF UPPER LEVEL DISTURBANCES INTERACT WITH A FRONT IN THE AREA. TIMING OF THESE DISTURBANCES AND OF THE FRONT WILL DETERMINE THE LOCATION AND EXTENT OF THE SEVERE WEATHER EACH DAY. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS SHOULD RELAY ANY REPORTS THROUGH THE OVERNIGHT HOURS. SPOTTER ACTIVATION IS NOT AS LIKELY ON MONDAY. MILLER
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA NE
737 PM CDT SUN MAY 09 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0731 PM HAIL VERDIGRE 42.60N 98.04W
05/09/2004 1.00 INCH KNOX NE LAW ENFORCEMENT
&&
JBPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA NE
816 PM CDT SUN MAY 09 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0759 PM HAIL 7 NW CROFTON 42.80N 97.60W
05/09/2004 1.00 INCH KNOX NE TRAINED SPOTTER
&&
JBPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA NE
817 PM CDT SUN MAY 09 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0800 PM TORNADO 2 SW CREIGHTON 42.44N 97.93W
05/09/2004 KNOX NE LAW ENFORCEMENT
&&
JBPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA NE
857 PM CDT SUN MAY 09 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0851 PM HAIL NIOBRARA 42.75N 98.03W
05/09/2004 0.75 INCH KNOX NE CO-OP OBSERVER
&&
JBPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA NE
1016 PM CDT SUN MAY 09 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0903 PM TSTM WND GST HARLAN 41.65N 95.33W
05/08/2004 70 MPH SHELBY IA AWOS
&&
JEKSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1132 PM CDT SUN MAY 9 2004 NEZ011-012-015>018-030>033-042-043-100455- ANTELOPE-BOONE-CEDAR-COLFAX-CUMING-KNOX-MADISON-PIERCE-PLATTE- STANTON-THURSTON-WAYNE- INCLUDING THE CITIES OF...ALBION...COLUMBUS...HARTINGTON...NELIGH... NORFOLK...WAYNE 1132 PM CDT SUN MAY 9 2004 SEVERE THUNDERSTORM WATCH NUMBER 177 HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES IN NORTHEAST NEBRASKA... KNOX...CEDAR...ANTELOPE...PIERCE...WAYNE...THURSTON...MADISON... STANTON...CUMING...BOONE PLATTE AND COLFAX. MILLER
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2004Every state in 2004This day in weather historyWarnings in Nebraska, May 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5395218.